Alert archive / Texas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 151, NWS Lubbock, TX

June 1, 2001Crosby County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Jun 1, 2001, 7:47 AM CDT for Crosby County, Texas. It was in force for 43 min. 2 reports came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jun 1, 2001, 7:47 AM CDT (12:47 UTC)
Expired
Jun 1, 2001, 8:30 AM CDT
In force
43 min
Issued by
NWS Lubbock, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Crosby County, TX

The radar

The Lubbock radar (KLBB), 48 km from the middle of the area, began a volume at 12:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 1, 8:05 AM CDTThunderstorm Wind 57 MRalls, TXThe West Texas Mesonet station southeast of Ralls measured a 66 mph thunderstorm wind gust.
Jun 1, 8:10 AM CDTHail 0.75Ralls, TX

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 0.8 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2001-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 777 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2001-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 229 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
777 J/kg
Mixed-layer CIN
-314 J/kg
Mixed-layer LCL
1390 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
229 m²/s²
0-3 km storm-relative helicity
342 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

560 
WUUS54 KLUB 011248
SVRLBB
TXC107-011330-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
747 AM CDT FRI JUN 1 2001

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CROSBY COUNTY IN NORTHWEST TEXAS

* UNTIL 830 AM CDT

* AT 740 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 7 MILES WEST OF CONE...OR ABOUT 17 MILES
  SOUTHWEST OF FLOYDADA...MOVING SOUTHEAST AT 35 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  CONE...
  RALLS...
  CROSBYTON...
  CAPROCK...
  WHITE RIVER LAKE...

* THIS STORM IS CAPABLE OF HAIL TO ONE AND A HALF INCHES AND WIND 
  GUSTS TO 65 MPH.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING
WINDS...DEADLY LIGHTNING...AND HEAVY RAIN.

LAT...LON 3382 10116 3382 10155 3342 10154 3340 10108

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 7:30 AM CDT, 17 minutes earlier.

Area forecast discussion, Jun 1, 7:30 AM CDT, 17 minutes before
SOUTH PLAINS AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
730 AM CDT FRI JUN 1 2001

UPDATE...
SMALL MCS CONTINUES TO BE RATHER WELL ORGANIZED. CLUSTERS OF STORMS
RESULTING IN HEAVY RAIN, SMALL HAIL, AND LOCALLY STRONG WIND GUSTS.
EXPECT LOCALLY HEAVY RAIN TO GRADUALLY MOVE SOUTH-SOUTHEAST,
GENERALLY EAST OF I-27 AND TOWARD THE CAPROCK. OUTFLOW BOUNDARY
PUSHING THROUGH LUBBOCK AT THIS TIME. SURFACE WINDS SHOULD RECOVER
BACK TO SOUTHEAST LATER THIS MORNING. THE RESIDUAL COOL OUTFLOW MAY
HOLD TEMPERATURES BACK FROM EARLIER THINKING, DEPENDING ON ITS
DEPTH, AND THE DEGREE OF INSOLATION IN THE WAKE OF THE MCS.

.LUB...NONE.

In the hours before

Special weather statement, Jun 1, 5:25 AM CDT, 2 hours 22 minutes before
TXZ021>044-011630-

AREA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
600 AM CDT FRI JUN 1 2001

SEVERE THUNDERSTORMS ARE NOT EXPECTED TODAY OR TONIGHT ACROSS THE
EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS...OR LOW ROLLING PLAINS.

SHOWERS AND THUNDERSTORMS WILL MOVE OUT OF THE TEXAS PANHANDLE AND
ACROSS PARTS OF THE SOUTH PLAINS AND ROLLING PLAINS THIS MORNING.
THESE STORMS WILL BE CAPABLE OF SMALL HAIL...LOCALLY HEAVY RAIN WITH
MINOR FLOODING...AND BRIEF WIND GUSTS TO 50 MPH.

ONCE THESE STORMS PASS THROUGH THE AREA THERE SHOULD BE LITTLE
THREAT OF REDEVELOPMENT UNTIL LATE THIS AFTERNOON OR EARLY THIS
EVENING. IF THIS OCCURS...THE ACTIVITY IS EXPECTED TO BE ISOLATED IN
COVERAGE AND MOST LIKELY EAST OF INTERSTATE 27.

SPOTTER ACTIVIATION IS NOT EXPECTED.
Special weather statement, Jun 1, 6:00 AM CDT, 1 hour 47 minutes before
TXZ021>044-011630-

AREA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
600 AM CDT FRI JUN 1 2001

SEVERE THUNDERSTORMS ARE NOT EXPECTED TODAY OR TONIGHT ACROSS THE
EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS...OR LOW ROLLING PLAINS.

SHOWERS AND THUNDERSTORMS WILL MOVE OUT OF THE TEXAS PANHANDLE AND
ACROSS PARTS OF THE SOUTH PLAINS AND ROLLING PLAINS THIS MORNING.
THESE STORMS WILL BE CAPABLE OF SMALL HAIL...LOCALLY HEAVY RAIN WITH
MINOR FLOODING...AND BRIEF WIND GUSTS TO 50 MPH.

ONCE THESE STORMS PASS THROUGH THE AREA THERE SHOULD BE LITTLE
THREAT OF REDEVELOPMENT UNTIL LATE THIS AFTERNOON OR EARLY THIS
EVENING. IF THIS OCCURS...THE ACTIVITY IS EXPECTED TO BE ISOLATED IN
COVERAGE AND MOST LIKELY EAST OF INTERSTATE 27.

SPOTTER ACTIVIATION IS NOT EXPECTED.
Local storm report, Jun 1, 6:09 AM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK, TX
609 AM CDT FRI JUN 1 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0510 AM    LUBBOCK                   TX   .75 INCH HAIL
06/01/01   LUBBOCK                        AT 66TH AND AVE R

0515 AM    LUBBOCK                   TX   1.00 INCH HAIL
06/01/01   LUBBOCK                        AT 77TH AND AVE W

Nearby

Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.